Skip to content
    Amitriptyline
    avatar
    barbarafromtucson posted:
    My doctor has prescribed this for me to deal with the cramps and such. I've been on it for 6 weeks...I don't notice anything different as far as change in bowel movements/diarrhea/etc. I have noticed that I am more 'emotional', and have moments of light-headedness/dizzyness.

    I have an appointment with my doctor next week and am going to discuss this with him.

    Have any of you tried this medication? Does it take more than 6 weeks of being on this medication to see its benefits?

    Thanks!
    Reply
     
    avatar
    CalGal37 responded:
    I tried the drug for awhile many years ago. Unfortunately it didn't do much for me, although I do know of others that it did help. It should kick in fairly quickly if it's going to have a beneficial effect on you. It sounds like you should consider trying something else if a change in dosage isn't warranted.

    The side-effects I found were feeling lethargic and 'flattened' in emotions.


    Spotlight: Member Stories

    I have had stomach and digestive issues since I was young, but the last 5 years or so, it has gotten so much worse (I am now 49). In these last few ye...More

    Helpful Tips

    ibs is a mess
    Omg, I was diagnosed with ibs. Where did it come from???? Have to find a remedy because this is not fun. Knots in the stomach, stomach on ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.